Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 26, 2013, 11:27 AM MST for Gila County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2013, 11:27 AM MST (18:27 UTC)
- Expired
- Jul 26, 2013, 1:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 87 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 6.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1641 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
310
WGUS55 KFGZ 261827
FFWFGZ
AZC007-262030-
/O.NEW.KFGZ.FF.W.0010.130726T1827Z-130726T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1127 AM MST FRI JUL 26 2013
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
* UNTIL 130 PM MST
* AT 1124 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILEPOST
280 ON SR 288...COON CREEK AND CHERRY CREEK IN CENTRAL GILA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3367 11094 3376 11098 3378 11109 3385 11094
3383 11075 3372 11073 3365 11078 3369 11084
3365 11090
$$
412 follow-up statements
788
WGUS75 KFGZ 261931
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1231 PM MST FRI JUL 26 2013
AZC007-262030-
/O.CON.KFGZ.FF.W.0010.000000T0000Z-130726T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-
1231 PM MST FRI JUL 26 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM MST FOR
CENTRAL GILA COUNTY...
AT 1226 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THUNDERSTORMS WERE WINDING DOWN IN THE FLASH FLOOD AREA.
RADAR INDICATES BETWEEN 3 AND 4 INCHES OF RAIN HAD FALLEN OVER THE
COON CREEK AND CHERRY CREEK DRAINAGES IN CENTRAL GILA COUNTY. OTHER
AREAS IN THE FLASH FLOOD WARNING INCLUDE BUT ARE NOT LIMITED TO
MILEPOSTS 275-280 ON SR 288 AND THE ROSE CREEK CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3367 11094 3376 11098 3378 11109 3385 11094
3383 11075 3372 11073 3365 11078 3369 11084
3365 11090
$$
41990
WGUS75 KFGZ 262033
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
133 PM MST FRI JUL 26 2013
AZC007-262041-
/O.EXP.KFGZ.FF.W.0010.000000T0000Z-130726T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-
133 PM MST FRI JUL 26 2013
...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL GILA COUNTY...
RADAR INDICATES RAINFALL HAS ENDED OVER THE COON CREEK AND CHERRY
CREEK DRAINAGES IN CENTRAL GILA COUNTY. NO FLASH FLOOD REPORTS HAVE
BEEN RECEIVED.
LAT...LON 3367 11094 3376 11098 3378 11109 3385 11094
3383 11075 3372 11073 3365 11078 3369 11084
3365 11090
$$
41What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 10:53 AM MST, 34 minutes earlier.
Area forecast discussion, Jul 26, 10:53 AM MST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1053 AM MST FRI JUL 26 2013 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER ARIZONA PRODUCING DAILY SHOWERS AND THUNDERSTORMS. HEAVY RAIN AND LOCALIZED FLOODING WILL CONTINUE TO BE THE MAIN THREAT OVER THE NEXT COUPLE OF DAYS. && .UPDATE...A MOIST AND UNSTABLE ATMOSPHERE IS EVIDENT ACROSS NORTHERN AZ THIS MORNING AS CONVECTION DEVELOPED NEAR AND JUST AFTER SUNRISE. CONVECTIVE MANAGED TO DEVELOP DESPITE AMPLE CLOUD COVER...LIKELY DUE TO SOME EXTERNAL FORCING FROM AN INVERTED TROUGH ROTATING INTO YAVAPAI COUNTY. THE TROUGH WILL SLIDE NORTHWEST THROUGH THE AFTERNOON CONTINUING TO FUEL SHOWER AND THUNDERSTORM ACTIVITY. IN ADDITION...IT APPEARS THERE IS SOME SORT OF LEFTOVER CONVECTIVE CIRCULATION OVER MARICOPA COUNTY MOVING NORTHWEST WHICH MAY ALSO HELP ENHANCE ADDITIONAL CONVECTION THIS AFTERNOON. DECIDED TO GO WITH A FLASH FLOOD WATCH FOR AREAS ALONG THE MOGOLLON RIM AND WHITE MOUNTAINS SOUTH INTO YAVAPAI/GILA COUNTIES FOR PREVIOUS MENTIONED REASONS AND THE FACT THAT THESE AREAS HAVE BEEN FAVORED THE LAST COUPLE OF DAYS WITH HEAVY RAINFALL EVENTS SATURATING THE GROUND. MADE ADDITIONAL FORECAST ADJUSTMENTS TO ALIGN WITH CURRENT THINKING. && .DISCUSSION...A VERY MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS THE SOUTHWEST AND NORTHERN ARIZONA THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN BY LATE MORNING AND CONTINUE THROUGH THE EVENING HOURS. HIGH PRESSURE REMAINS SPLIT WITH TWO CENTERS. ONE IS LOCATED ACROSS NWRN AZ AND THE OTHER IS OVER WRN TX. BETWEEN THEM IS THE REMNANTS OF A WEAKENING INVERTED TROUGH. MODEL SOUNDINGS INDICATE THAT THERE WILL BE SUBSTANTIAL INSTABILITY TODAY SO THAT THERE WILL ONCE AGAIN BE A THREAT FROM HAIL AS WELL AS TORRENTIAL RAINFALL. THE TWO HIGH CENTERS WILL BEGIN TO CONSOLIDATE TODAY AND TONIGHT WITH A SOUTH TO SOUTHWEST FLOW DEVELOPING ACROSS THE STATE FOR THE WEEKEND. THIS WILL LIKELY BE A TRANSITION FROM THE HIGH-GRADE MONSOON PATTERN OF THE PAST WEEK INTO A MODERATE-GRADE PATTERN. MODELS HAVE BEEN CONSISTENT WITH BRINGING IN A TROUGH TO THE WEST COAST AND PRODUCING A DRYING TREND. THIS IS A WELL-KNOWN BIAS IN THE MODELS AND THE DRYING WILL PROBABLY NOT BE AS PRONOUNCED AS THE MODELS WOULD INDICATE. THE CURRENT FCST HAS LOWER CHANCES FOR PCPN DURING THIS PERIOD BUT THERE WILL STILL BE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NRN AZ. WITH THE APPROACHING TROUGH THERE WILL BE AN INCREASE IN DEEP-LAYER SHEAR ACROSS THE WESTERN PORTIONS OF THE STATE BY EARLY NEXT WEEK AND THIS MAY PRODUCE AN INCREASE IN STRONG-TO-SEVERE THUNDERSTORMS. && .AVIATION...FOR THE 18Z PACKAGE...SKC-SCT100 NORTH OF A KL37-K40G-KZUN LINE THIS MORNING...SOUTH OF THIS LINE BKN-OVC150-200 WITH SCT SHRA/TSRA. SHRA/TSRA WILL INCREASE IN ALL AREAS THROUGH THE AFTERNOON AND INTO THE EVENING. EXPECT IFR/LIFR CONDITIONS IN THE STRONGEST STORMS. STORMS WILL DECREASE BY 03Z...BUT SOME MAY CONTINUE OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER NORTHERN ARIZONA THROUGH SUNDAY. AFTERNOON HEAVY RAIN SHOWERS AND THUNDERSTORMS ARE FORECAST EACH DAY. THE MAIN THREATS TO OPERATIONS WILL BE FROM LOCALIZED FLASH FLOODING AND LIGHTNING. SUNDAY THROUGH TUESDAY...CONTINUED WET MONSOON STORM ACTIVITY IS FORECAST ON SUNDAY. A DOWNWARD TREND IN THUNDERSTORM ACTIVITY FOR NORTHWESTERN ARIZONA WILL DEVELOP FROM MONDAY ONWARD. .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 8 PM MST THIS EVENING FOR AZZ008-015>018-037-038. && PUBLIC.........MCS/DB AVIATION.......MAS FIRE WEATHER...MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 26, 11:16 AM MST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1116 AM MST FRI JUL 26 2013 AZZ004>018-037>040-270900- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1116 AM MST FRI JUL 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...FLASH FLOOD WATCH IN EFFECT THROUGH 8 PM MST TODAY FOR PORTIONS OF NORTHERN ARIZONA... A VERY MOIST AND UNSTABLE ENVIRONMENT WILL CONTINUE ACROSS THE REGION TODAY. SCATTERED TO WIDESPREAD THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL ARE EXPECTED TO DEVELOP. THE DEEPEST MOISTURE AND MOST SATURATED SOILS ARE ALONG THE MOGOLLON RIM AND WHITE MOUNTAINS SOUTHWARD INTO YAVAPAI AND NORTHERN GILA COUNTIES. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS THROUGH 8 PM MST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOIST CONDITIONS WILL PERSIST WITH AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. CONVECTIVE ACTIVITY MAY DECREASE SLIGHTLY IN COVERAGE BY MID WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 26, 9:47 AM MST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
947 AM MST FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN FLAGSTAFF 35.19N 111.62W
07/25/2013 E2.00 INCH COCONINO AZ PUBLIC
HEAVY RAIN FELL OVER THE HILLS NORTH OF WEST RT 66. THE
RUNOFF CAUSED DAMAGE TO 5 PROPERTIES ALONG W RT 66
BETWEEN 130 AND 200 PM.
&&
EVENT NUMBER FGZ1300052
MASThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:09 PM MST | Special Weather Statement | FGZ | Yavapai | 36 min |
| Jul 25, 5:17 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 28 min |
| Jul 25, 5:32 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 43 min |
| Jul 25, 5:36 PM MST | Special Weather Statement | FGZ | 39 min | |
| Jul 25, 5:52 PM MST | Areal Flood Advisory | FGZ | Navajo | 83 min |
| Jul 25, 6:09 PM MST | Special Weather Statement | FGZ | 51 min | |
| Jul 25, 6:39 PM MST | Special Weather Statement | FGZ | 36 min | |
| Jul 26, 8:04 AM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 26, 9:44 AM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 26, 10:46 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 9 hr |
| Jul 26, 12:17 PM MST | Areal Flood Advisory | FGZ | Apache | 118 min |
| Jul 26, 1:03 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 26, 1:49 PM MST | Flash Flood Warning | FGZ | Apache | 3 hr |
| Jul 26, 2:32 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 26, 3:27 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 33 min |
| Jul 26, 3:54 PM MST | Areal Flood Advisory | FGZ | Coconino, Navajo | 4 hr |
| Jul 26, 4:26 PM MST | Areal Flood Advisory | FGZ | Apache, Navajo | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.